U.S. doctors online nowAsk doctors free
A 49-year-old member asked:

is dramamine (dimenhydrinate) good for hangovers?

1 doctor answer1 doctor weighed in
Dr. Alan Wartenberg
A Verified Doctoranswered
A US doctor answeredLearn more
For some symptoms: hangovers frequently have nausea and dizziness as part of the symptom complex, and dramamine (dimenhydrinate) can help with those symptoms. However, it can increase the "logginess" or sedated feeling that comes with hangover as well. The best "cure" is to prevent it - DON'T DRINK to excess! If you have problems reducing your alcohol intake, seek help from your primary care physician or a mental health counselor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 27-year-old member asked:

Why is it that Benadryl (diphenhydramine) gives me a hangover?

2 doctor answers4 doctors weighed in
Dr. Stephen Kimura
Allergy and Immunology 35 years experience
Crosses into brain: There is a blood:brain barrier and medications can cross through this barrier to cause people to feel "hungover". People complain of feeling drowsy or paradoxically some people get insomnia. Non-sedating antihistamines (fexofenadine, loratidine, cetirizine) have less of this "crossover" and so cause less problems for people.
A 40-year-old member asked:

What triggers a hangover in women and what can be done to alleviate the uncomfortable symptoms?

2 doctor answers2 doctors weighed in
Dr. Linda Whitby
A Verified Doctoranswered
A US doctor answeredLearn more
Sparkling water ?: Alcohol is not for everyone. Nasty symptoms like outrageous behavior, remorse and hangovers are not so subtle symptoms from the body saying "no more please" understanding self-behaviour that hurts you can be a wise intervention.
A 42-year-old member asked:

But is there anyway of telling the difference between a hangover and toxic alcohol?

1 doctor answer1 doctor weighed in
Dr. James Saccomando
Psychiatry 20 years experience
Yes: A hangover is an early withdrawal from alcohol. The symptoms are mostly the opposite of intoxication. This is true of just about all substances. The withdrawal symptoms are the opposite of intoxication symptoms of the substance.
A 43-year-old member asked:

Is there something besides alcohol that can make you feel hungover?

1 doctor answer6 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Yes: Many medications can make you feel hung over, including sedative-hypnotics and benzodiazepines such as Klonopin (clonazepam) and others. Some antipsychotics and antidepressants that are sedating as well. Additionally, an extended binge on Cocaine or other stimulants can leave you feeling extremely fatigued and down.
A 33-year-old member asked:

How much dramamine (dimenhydrinate) would it take for a 125 pound girl to go boating?

1 doctor answer2 doctors weighed in
Dr. Gregory Mosolf
Pediatrics 25 years experience
Check ingredient: If the ingredient is dimenhydrinate then the normal dose is 50mg. If the patient is on any prescription medications then they should check with their doctor first.

Related questions

A 39-year-old member asked:
1 doctor answer5 doctors weighed in
A 29-year-old member asked:
1 doctor answer1 doctor weighed in
A 35-year-old member asked:
1 doctor answer2 doctors weighed in
A 25-year-old female asked:
1 doctor answer3 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 3, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.